MAUDE Adverse Event Report: OD-OS GMBH NAVILAS LASER SYSTEM 577S; POWERED LASER SURGICAL INSTRUMENT

OD-OS GMBH NAVILAS LASER SYSTEM 577S; POWERED LASER SURGICAL INSTRUMENT
Model Number NAVILAS® LASER SYSTEM 577S
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Retinal Injury (2048)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No malfunction is evident at this stage.The possible causes of this event were: user error (ignoring aiming beam warnings and ifu), labeling, or usability issues.Nonetheless, evaluation of labelling and information provided by the manufacturer (both on ifu and graphic user interface) was adequate.The user elected to proceed with the laser treatment despite the warning message.Thus, no field safety corrective action is necessary.The service installation records were reviewed for this laser system and there were no problems related to the scanner calibration or aiming beam.The system log files were analyzed and the records confirmed that the user ignored and overrode the error messages warning that the aiming beam was not visible.However, as the investigation is still ongoing.The optical head will be sent to the od-os facility for testing to determine whether any malfunction may have occurred.Manufacturer reference #: (b)(4).
 
Event or Problem Description
On (b)(6) 2026, the customer reported hearing a strange "static noise" coming from the laser optical head of a navilas 577s laser system device (sn (b)(6)) lasting approximately 5 minutes before disappearing.Subsequently, the customer performed a treatment session, and upon review of the treatment documentation, the physician observed the laser firing within the set exclusion boundary rather than the intended treatment zone.The system's log files from the date of the incident showed multiple warnings related to the aiming beam position not being verified, including: · "aiming beam position could not be verified.Improve aiming beam visibility." "system is unable to confirm aiming beam position." · "rejected spot application due to missing aiming beam position." the user elected to proceed with the laser treatment despite the warning messages.The treatment images later showed spot offset in two treatment patterns, including some spots within the exclusion area.No burns were visible in the central macula, and the fovea was not affected.The physician reported that no significant vision loss was observed nor is expected, and the patient's prognosis is good.Service inspections were performed on (b)(6) 2026, and it was confirmed that: calibration of the optical head was within specification.· aiming beam alignment was correct.No abnormal noise could be reproduced.The system functioned normally during simulated treatments.At this stage, no device malfunction has been identified.Device warnings and safety messages operated as designed.The investigation is ongoing, and the optical head will undergo further testing at the manufacturer's facility.

Brand Name
NAVILAS LASER SYSTEM 577S
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
OD-OS GMBH
warthestrasse 21
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OD-OS GMBH
warthestrasse 21
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
camila ilgenfritz
warthestrasse 21
teltow, brandenburg 14513
GM   14513
MDR Report Key24754074
Report Number3008252121-2026-00001
Device Sequence Number21161870
Product Code GEX
UDI-Device Identifier04260284390013
UDI-Public04260284390013
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNAVILAS® LASER SYSTEM 577S
Device Catalogue Number156000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age77 YR
Patient SexMale